6 Comments

My Medical Mystery

 

otoart.org

I have spent the past week laid up in bed.  Six days of vertigo and three days before that with vomiting and feeling like I am dying/passing out.  Head flat, lights off.  I drink and 15 minutes later I have to pee.  Dark pee.  Why cant I hold in any fluid?

I have had vertigo so bad I slowly slide over to the right until I flop onto the floor.  Talk about weeble wobble meeting the Titanic.  Once, the floor flipped up to the ceiling, and like Pirates of the Caribbean 3, I tipped over with it.  Must of looked hilarious as I think it took 10 seconds to actually tip. I was helpless in the wave.

fanpop.com

When the vertigo hits, it is so hard I feel my eyeballs moving rapidly back and forth.  I tried once to open my eyes and they were zooooooming right and left uncontrollably.

My symptoms are much worse in the morning and night, best in the afternoon.

I was finally able to get half carried to my PCP on wed.  The problem with multiple health issues is that you have had all the symptoms before.

Dr Fox: You have vertigo already.

Me (pathetic in a fetal position on the table, feeling like a victim and hating every second of it):   I get vertigo when I don’t drink enough during the day, and I am dehydrated at night. My hands are blue and mottled. When I get into bed the room whirls a bit. It goes away if I drink.  THIS IS NOT THAT KIND OF VERTIGO.  I don’t puke or fall over or feel like I am going to faint for days on end.  Ive had 2 sudden episodes of faintness with vomiting that came on in seconds.  There is something terribly wrong……..

And…..I, ah, stopped all my meds in June.

GASP

fanpop.com

As soon as you tell your doctor you have not been taking your meds they just don’t want to work with you.  This may be me bringing on my own condition, although I have had odd symptoms with having to pee right after drinking and memory problems and increased depression and feeling like I cant tolerate any stress since mid-chemo.

Here is the thing about chemo: it screws you up for life.

Here is my take:  these symptoms started mid-chemo when I was taking large doses of steroids for Taxol allergy for months at a time.   Then my oncologist decided I was toxic and he stopped Taxol early–without looking at all the steroids I had been on, and I was never tapered off.  Just stopped cold turkey. I  think the chronic steroid use (which I have also needed at times for my autoimmune disease) messed with my adrenal glands.  And I think that my non-medicine taking has messed with what was left of them and they are now getting attacked big time.  All my symptoms: vomiting with stress, fainting/dizziness, fatigue, depression this summer, memory problem, urine output–all of it are signs of adrenal insufficiency.  I couldn’t take the heat at all in Cancun, felt faint the whole time.

So I convinced my PCP to put me on a load of prednisone.  Today I felt bad in the am, but I could actually do some stuff in the afternoon and went to work to dig through 400 emails, try and write answers and plan for some education.

I felt drunk the whole time.

jokeoverflow.com

But I could sit upright and type with just irritating dizziness and focus issues.  Maybe the prednisone is working.  I hope so. I cant stand one more morning like this one where I could not get up from vertigo.  And I have to eat all the time to keep my stomach from not puking.  Gracious, this is worse than pregnancy.

Tonight I am going to try and take a little prednisone and see if my symptoms are better.  Maybe I need a little kick at night to prevent the issues in the am.  I am going to experiment.

Disclaimer: I have to point out that not taking ones’ meds should be discussed with one’s Dr.  I have 7 Drs and they all fight over what I should be on, so I don’t consult them.  This is not healthy, or wise.  And messing with prednisone is dangerous.  There, I have said my safety piece.

So to give you some idea of why I stopped, here is my list back in May/June:

1.  I was spending 30 minutes filling my pill box

2.  I was getting my pill box wrong.

3.  Two of my meds look exactly alike and are dangerous to mess up

4.  My son was stealing my meds for his own problems and I couldn’t find places to hide them. He learned how to lock pick my portable safe that stored them.

5.  The constant CONSTANT going to pharmacy for refills

6.  I had to be off a bunch for surgery, and as I had been off them a bunch this year for surgeries, and didn’t feel different, why not try off them?

7.  My budget for meds was exceeding my grocery bill, and for what?

8.  My bipolar med, maxed out in dosage, was not doing anything for depression, because I was horribly depressed.

So EFF IT–and eff this STOOPID image!

collegecandy.com

Now you see what happens when someone with multiple medical problems and 15 meds becomes depressed or their life overwhelms them.  Something has to give.

We will see if I caused my own problem.  If yes, I swear I will never ever ever stop methotrexate again. Ever.

Unless I cant afford it.

123rf.com

Advertisements

6 comments on “My Medical Mystery

  1. As I read this I had one thought. Your son and him taking your meds. Perhaps you have a trusted friend where you can store your meds and just refill your pill box one week at a time. I realize it is a horrible inconvenience but if you need those meds, it might be an option.

    I hope you feel better soon. This all sucks.

    • I have a safe in my closet and I think I need to unstock it and use it as my med cabinet. I just need to be able to bend down and do it (its on the ground)–LOL I don’t want to weeble over again! I feel much better today after taking the extra prednisone dose, there definitely is some kind of inflammation or adrenal issue that I need addressed. Now to convince my Dr on Monday and condense a 30 minute story into 15…coherently!

  2. I’m so sorry you’ve been having such a hard time with or without meds. At least the prednisone is likely to hep and get the dizziness under control. Now lets get the depression off your back.
    Take care and best of luck with the Doctor tomorrow.
    Huge Hugs xxxxxx

  3. Hello, Prednisone is a good and bad drug, depending on how much you take. Fixes a lot of things and causes others. Like staying awake.
    Life is about caring for yourself and doing what you have to in order to function in some way. You have to care for you.

    • Ive been on an off of it for about 5 years now for my autoimmune disease and cancer treatment, so I am pretty comfortable with it, but it is a nasty drug and not one to fool around with. For some reason it is helping me, a friend of mine thinks I have DI, but I don’t think I drink enough for that. Last year I had acute kidney failure and I suppose I could have nephrogenic DI. Hopefully it is something simple that will go away. I do know that today, I was pretty stressed out and I had to lay down to recover. One never knows what crap the day will fling. Sigh. Thanks for commenting M.

  4. I’m so sorry. Do whatever you need to do to make sure you can take your meds. I’ll be praying.

I'm interested in your thoughts and ideas!

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s

%d bloggers like this: